Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 12, 2010, 10:16 PM CDT for Andrews County, Dawson County, Martin County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 10:16 PM CDT (03:16 UTC)
- Expired
- May 12, 2010, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Dawson County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 56 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.3 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2954 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:34 PM CDT, 42 minutes earlier.
Area forecast discussion, May 12, 9:34 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 934 PM CDT WED MAY 12 2010 .UPDATE... UPDATE TO INCREASE POPS FURTHER WEST AND LOWER OVERNIGHT LOWS A LITTLE. ALSO WILL ALLOW THE RED FLAG WARNING TO EXPIRE. && .DISCUSSION... A LARGE UPPER TROUGH CONTINUED TO EJECT EAST/NORTHEASTWARD ACROSS THE CENTRAL/SOUTHERN ROCKIES THIS EVENING. MEANWHILE...A DRYLINE THAT SURGED WEST AND NORTHWESTWARD THROUGH THE PERMIAN BASIN HALTED ACROSS THE NORTHERN PERMIAN BASIN AND UPPER TRANS PECOS...AND WAS NOW BEGINNING TO PUSH EAST. A MOIST UNSTABLE AIRMASS WAS ALONG AND EAST OF THE DRYLINE WITH SBCAPES OF 2000-3000 J/KG...WHILE 0 TO 6 KM BULK SHEAR WAS 45 TO 55KT. THE INCREASE IN LOW LEVEL CONVERGENCE ALONG THE NOW EASTBOUND DRYLINE WAS RESULTING IN THE DEVELOPMENT OF THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE DURING THE NEXT SEVERAL HOURS. THINK ADDITIONAL STORMS WILL DEVELOP OVER THE PERMIAN BASIN AS THE DRYLINE PROGRESSES EASTWARD OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. FURTHER NORTH...SURFACE PRESSURE RISES WERE INCREASING OVER SOUTHEAST COLORADO AND THE TEXAS AND OKLAHOMA PANHANDLES BEHIND A COLD FRONT. THINK THE FRONT WILL RUSH SOUTH OVERNIGHT...PRETTY MUCH IN LINE WITH THE LATEST NAM. TWEAKED LOW TEMPERATURES DOWNWARD A LITTLE...MAINLY OVER THE NORTH. && .FIRE WEATHER... ALTHOUGH ISOLATED CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST IN THE GUADALUPE MOUNTAINS FOR ANOTHER HOUR OR SO...WINDS WILL BEGIN TO DIMINISH THERE TOO AND ALLEVIATED FIRE WEATHER CONDITIONS. THEREFORE...WILL ALLOW THE RED FLAG WARNING TO EXPIRE. A COLD FRONT WILL MOVE SOUTH TO THE PECOS RIVER OVERNIGHT...WITH POOR RECOVERY ALONG AND AHEAD OF IT...AND GOOD TO EXCELLENT RECOVERY BEHIND IT. VERY LOW MINIMUM AFTERNOON RH/S ARE AGAIN EXPECTED ALONG AND WEST OF THE PECOS RIVER THURSDAY AFTERNOON...HOWEVER WIND SPEEDS WILL NOT BE AS STRONG AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 52 74 54 69 / 40 20 50 50 CARLSBAD NM 44 81 55 74 / 0 10 40 40 DRYDEN TX 61 92 68 86 / 20 20 40 40 FORT STOCKTON TX 57 89 61 79 / 20 10 40 50 GUADALUPE PASS TX 52 75 51 70 / 0 10 30 30 HOBBS NM 44 77 54 69 / 10 10 50 50 MARFA TX 42 83 50 81 / 0 10 30 30 MIDLAND INTL AIRPORT TX 50 78 56 71 / 30 20 50 50 ODESSA TX 51 79 57 71 / 30 20 50 50 WINK TX 49 86 60 77 / 10 10 50 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/67
Hazardous weather outlook, May 12, 9:25 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 925 PM CDT WED MAY 12 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 925 PM CDT WED MAY 12 2010 /825 PM MDT WED MAY 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE PERMIAN BASIN EAST OF A SEMINOLE...KERMIT...FORT STOCKTON LINE. A FEW OF THE STORMS COULD BE SEVERE ACROSS THE PERMIAN BASIN EAST OF A SEMINOLE...KERMIT... AND IRAAN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. OTHER STORMS ACROSS THE PERMIAN BASIN WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SUNDAY. THE MAIN CONCERNS WITH THESE STORMS WILL BE HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PERMIAN BASIN THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 12, 8:22 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 822 PM CDT WED MAY 12 2010 TXZ046-130145- DAWSON- 822 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING DAWSON COUNTY UNTIL 845 PM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF INTENSIFYING THUNDERSTORMS THAT WERE LOCATED FROM NEAR PATRICIA...TO NEAR LAMESA...TO JUST SOUTH OF ODONNELL...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZED HAIL...STRONG WIND GUSTS NEAR 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. PEOPLE IN DAWSON COUNTY...INCLUDING THE CITY OF LAMESA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. &&
Special weather statement, May 12, 9:16 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 916 PM CDT WED MAY 12 2010 TXZ050-060-061-130300- ANDREWS-WINKLER-ECTOR- 916 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS AFFECTING ANDREWS...ECTOR...AND EASTERN WINKLER COUNTIES... AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE INTENSIFYING FROM NEAR NOTREES...TO 7 MILES NORTHWEST OF GOLDSMITH...5 MILES SOUTHEAST OF ANDREWS...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZED HAIL...STRONG WIND GUSTS NEAR 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. PEOPLE IN SOUTHEASTERN ANDREWS...NORTHWESTERN ECTOR...AND EASTERN WINKLER COUNTIES...INCLUDING THOSE NEAR ANDREWS...GOLDSMITH AND NOTREES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. &&
Special weather statement, May 12, 9:21 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 921 PM CDT WED MAY 12 2010 TXZ050-060-061-130300- ANDREWS-WINKLER-ECTOR- 921 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS AFFECTING ANDREWS...ECTOR...AND EASTERN WINKLER COUNTIES... AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS INTENSIFYING FROM NEAR NOTREES...TO 7 MILES NORTHWEST OF GOLDSMITH...TO 5 MILES SOUTHEAST OF ANDREWS...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZED HAIL...STRONG WIND GUSTS NEAR 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. PEOPLE IN SOUTHEASTERN ANDREWS...NORTHWESTERN ECTOR...AND EASTERN WINKLER COUNTIES...INCLUDING THOSE NEAR ANDREWS...GOLDSMITH AND NOTREES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. &&
Special weather statement, May 12, 9:44 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 944 PM CDT WED MAY 12 2010 TXZ045-046-050-051-130315- GAINES-ANDREWS-DAWSON-MARTIN- 944 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND NORTHWESTERN MARTIN COUNTIES UNTIL 1015 PM CDT... A THUNDERSTORM CAPABLE OF NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF PATRICIA AT 943 PM CDT...MOVING NORTHEAST AT 35 MPH.
Special weather statement, May 12, 9:46 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 946 PM CDT WED MAY 12 2010 TXZ068-075-130330- CRANE-PECOS- 946 PM CDT WED MAY 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CRANE AND NORTH CENTRAL PECOS COUNTIES UNTIL 1030 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF IMPERIAL AT 945 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH. PEOPLE IN CRANE AND NORTH CENTRAL PECOS...INCLUDING THOSE NEAR IMPERIAL AND CRANE SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:32 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 58 min |
| May 12, 10:16 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 59 min |
| May 12, 10:31 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 59 min |
| May 12, 11:13 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 47 min |
| May 12, 11:25 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 35 min |
| May 12, 11:35 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 55 min |
| May 12, 11:39 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin | 111 min |
| May 12, 11:58 PM CDT | Areal Flood Advisory | MAF | Howard | 2 hr |
| May 13, 12:24 AM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 66 min |
| May 13, 12:32 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 43 min |
| May 13, 1:04 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 116 min |
| May 13, 1:13 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 47 min |
| May 13, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.